Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 4, NWS Bismarck, ND

February 25, 20254 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Feb 25, 2025, 1:31 AM MST for 4 counties in North Dakota. It took effect at Feb 25, 2025, 10:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2025, 1:31 AM MST (08:31 UTC)
In effect from
Feb 25, 2025, 10:00 AM MST
Expired
Feb 25, 2025, 3:54 PM MST
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2025-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2025-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS73 KBIS 250831
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
231 AM CST Tue Feb 25 2025

NDZ040-041-043-044-252115-
/O.NEW.KBIS.WI.Y.0004.250225T1700Z-250226T0000Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of New England, Hettinger, Mott, Marmarth,
and Bowman
131 AM MST Tue Feb 25 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...

* WHAT...West to northwest winds up to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...From 10 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Outdoor objects left unsecured may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when traveling. Winds this strong can make driving 
difficult, especially for high profile vehicles.

&&

$$

Besson
3 follow-up statements
383 
WWUS73 KBIS 251151
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
551 AM CST Tue Feb 25 2025

NDZ040-041-043-044-252100-
/O.CON.KBIS.WI.Y.0004.250225T1700Z-250226T0000Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of New England, Hettinger, Mott, Marmarth,
and Bowman
451 AM MST Tue Feb 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM 
MST THIS AFTERNOON...

* WHAT...West to northwest winds up to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...From 10 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Outdoor objects left unsecured may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when traveling. Winds this strong can make driving 
difficult, especially for high profile vehicles.

&&

$$

Besson
696 
WWUS73 KBIS 251902
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
102 PM CST Tue Feb 25 2025

NDZ040-041-043-044-260000-
/O.CON.KBIS.WI.Y.0004.000000T0000Z-250226T0000Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Mott, New England, Hettinger, Bowman, and
Marmarth
1202 PM MST Tue Feb 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West to northwest winds up to 35 mph with gusts up to 45 
  mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Things left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
809 
WWUS73 KBIS 252254
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
454 PM CST Tue Feb 25 2025

NDZ040-041-043-044-260000-
/O.CAN.KBIS.WI.Y.0004.000000T0000Z-250226T0000Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Mott, Bowman, New England, Marmarth, and
Hettinger
354 PM MST Tue Feb 25 2025

...WIND ADVISORY IS CANCELLED...

Northwest winds will continue to diminish through the evening.

$$

Hollan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:40 PM MST, 2 hours 51 minutes earlier. Its key messages:

  • Low to moderate light rain chances (20 to 40 percent) on Tuesday. A little light freezing rain possible in some locations Tuesday morning.
  • Well above average temperatures continue through the week.
Area forecast discussion, Feb 24, 10:40 PM MST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1140 PM CST Mon Feb 24 2025

.KEY MESSAGES...

- Low to moderate light rain chances (20 to 40 percent) on
  Tuesday. A little light freezing rain possible in some
  locations Tuesday morning.

- Well above average temperatures continue through the week.

&&

.UPDATE...
Issued at 1139 PM CST Mon Feb 24 2025

High clouds stream across western North Dakota tonight. The
forecast continues as anticipated.

UPDATE
Issued at 858 PM CST Mon Feb 24 2025

For the late evening update, we introduced some patchy fog to
areas mainly north and east of the Missouri River. Relied
heavily on a time lagged RAP for areal placement. With
diminishing winds and plenty of snowmelt earlier this afternoon,
fog could end up a bit more widespread than currently
anticipated. Otherwise, just adjusted sky cover and winds
through the overnight with some of the latest guidance.

UPDATE
Issued at 548 PM CST Mon Feb 24 2025

Rain has moved out of the area to the southeast with some lower
clouds hanging around southern North Dakota. Winds have also
decreased significantly across the southwest, so we will let the
Wind Advisory expire on time at 00z. Clouds will diminish
through the night before increasing again Tuesday morning. No
major changes were needed for this update. Just blended in the
latest observations to the going forecast.

&&

.DISCUSSION...
Issued at 230 PM CST Mon Feb 24 2025

Current surface analysis places low/trough dropping through
eastern South Dakota, while high remains over the Rockies. Gusty
winds continue in the pressure gradient between the systems
over southwest North Dakota. Upper level analysis places
west/northwest flow over the area with a few weak waves noted in
the flow. One of the more notable ones in conjunction with the
surface low produced some light rain which passes from northwest
to south central North Dakota, and is now noted mainly over the
southern James RIver Valley.

For this afternoon into tonight, rain will continue its gradual
departure as the system slides off to the southeast. In addition,
winds will be on the decrease late this afternoon into this
evening, leading to a quiet night over the area.

Tuesday will see the next clipper push through the area, albeit
temperatures will still be notably above average. Low to
moderate chances for light rain will spread through the area,
with the potential for a little light freezing rain in the
morning over a few locations, though this would be very limited.
Winds may become a bit breezy, most notably over the southwest.

Quiet and very mild weather then continues for Wednesday and
Thursday with northwesterly flow aloft. Next chances for a
little light snow show up on Friday as a modest short wave and
its affiliated low drop through the upper Midwest, but for now
chances are just for our northeastern areas. This also will
bring somewhat cooler temperatures going into Saturday, though
still well above average, with a temperature rebound for Sunday
as an upper ridge tries to build back in.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1139 PM CST Mon Feb 24 2025

VFR conditions are expected through most of the period, but some
lower VFR or MVFR ceilings may move in towards the late afternoon
hours on Tuesday. Additionally, low to medium light rain shower
chances will move from west to east across the state mid to late
morning and through the afternoon hours on Tuesday. Winds will
generally be light out of the west but may become a bit breezy
at KDIK and KMOT towards the very end of the period. Finally,
some patchy fog will be possible tonight and into Tuesday
morning, mainly north and east of the Missouri River. That being
said, too much uncertainty remains regarding exact location and
timing to include mention in any site specific forecast at this
time.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Besson
DISCUSSION...JJS
AVIATION...ZH
Hazardous weather outlook, Feb 24, 10:38 PM MST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1138 PM CST Mon Feb 24 2025

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260545-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1138 PM CST Mon Feb 24 2025 /1038 PM MST Mon Feb 24 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Very gusty winds are possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in North Dakota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.